Alert archive / Louisiana / Wind Advisories in 2023
Wind Advisory 8, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Oct 10, 2023, 2:13 PM CDT for 6 parishes in Louisiana; Hancock County, Harrison County, Jackson County, Mississippi. It took effect at Oct 11, 2023, 1:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2023, 2:13 PM CDT (19:13 UTC)
- In effect from
- Oct 11, 2023, 1:00 PM CDT
- Expired
- Oct 12, 2023, 2:50 AM CDT
- In force
- 14 hr
- Issued by
- NWS New Orleans, LA
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS74 KLIX 101913 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 213 PM CDT Tue Oct 10 2023 LAZ058>060-064>070-076>078-087>090-MSZ086>088-110315- /O.NEW.KLIX.WI.Y.0008.231011T1800Z-231012T1100Z/ St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Southeast St. Tammany-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 213 PM CDT Tue Oct 10 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 6 AM CDT THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 1 PM Wednesday to 6 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
976 WWUS74 KLIX 110258 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 958 PM CDT Tue Oct 10 2023 LAZ058>060-064>070-076>078-087>090-MSZ086>088-111100- /O.CON.KLIX.WI.Y.0008.231011T1800Z-231012T1100Z/ St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Southeast St. Tammany-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 958 PM CDT Tue Oct 10 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 6 AM CDT THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 1 PM Wednesday to 6 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
292 WWUS74 KLIX 110650 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 150 AM CDT Wed Oct 11 2023 MSZ085-120000- /O.EXA.KLIX.WI.Y.0008.231011T1800Z-231012T1100Z/ Northern Jackson- Including the cities of Wade, Vancleave, and Escatawpa 150 AM CDT Wed Oct 11 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM CDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Jackson County. * WHEN...From 1 PM this afternoon to 6 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ058>060-064>070-076>078-087>090-MSZ086>088-120000- /O.CON.KLIX.WI.Y.0008.231011T1800Z-231012T1100Z/ St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Southeast St. Tammany-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines-Southern Hancock-Southern Harrison- Southern Jackson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 150 AM CDT Wed Oct 11 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM CDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 1 PM this afternoon to 6 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Frye
326 WWUS74 KLIX 112018 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 318 PM CDT Wed Oct 11 2023 LAZ058>060-064>070-076>078-087>090-MSZ085>088-120600- /O.CON.KLIX.WI.Y.0008.000000T0000Z-231012T1100Z/ St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Southeast St. Tammany-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines-Northern Jackson-Southern Hancock- Southern Harrison-Southern Jackson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 318 PM CDT Wed Oct 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 1 PM this afternoon to 6 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
769 WWUS74 KLIX 120151 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 851 PM CDT Wed Oct 11 2023 LAZ058>060-064>070-076>078-087>090-MSZ085>088-121100- /O.CON.KLIX.WI.Y.0008.000000T0000Z-231012T1100Z/ St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Southeast St. Tammany-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines-Northern Jackson-Southern Hancock- Southern Harrison-Southern Jackson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 851 PM CDT Wed Oct 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
326 WWUS74 KLIX 120750 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 250 AM CDT Thu Oct 12 2023 LAZ058>060-064>070-076>078-087>090-MSZ085>088-120900- /O.CAN.KLIX.WI.Y.0008.000000T0000Z-231012T1100Z/ St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Southeast St. Tammany-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines-Northern Jackson-Southern Hancock- Southern Harrison-Southern Jackson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Wade, Vancleave, Escatawpa, Kiln, Pearlington, Waveland, Bay St. Louis, Diamondhead, Pass Christian, Long Beach, Gulfport, Biloxi, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 250 AM CDT Thu Oct 12 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts across the advisory area have dropped below Wind Advisory thresholds, therefore the advisory has been cancelled for coastal Mississippi and portions of Southeast Louisiana. $$ Frye
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Oct 10, 7:01 AM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, Oct 10, 7:01 AM CDT, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
701 AM CDT Tue Oct 10 2023
...New AVIATION...
.SHORT TERM...
(Today and Tonight)
Issued at 255 AM CDT Tue Oct 10 2023
Another October morning with crisp temperatures in the mid to
upper 50s across much of the area. Drier air and surface high
pressure remains favorable for strong diurnal influences which has
resulted in temps dipping a little lower than forecast, but should
rebound comfortably into the mid 80s by afternoon. Primary
limitation to daytime heating will be from increasing cirrus deck
associated with the intensifying jet streak across the
southeastern CONUS indicative of the regime change incoming in the
long term.
As the aforementioned jet streak continues to lift and intensify
on the southern flank of the sprawling eastern CONUS trough,
falling surface pressures and movement of the surface high to the
east will begin to increase moisture advection and large scale
atmospheric lift by Tuesday night. Looked at timing of PoPs into
Wednesday with increasing stratiform convection ahead of the
approaching surface trough and Pacific moisture. Some hints of
onset being too quick if moistening of the lower-levels is too
slow leading to stratiform rain evaporating before it reaches the
ground. Will need to monitor trends in how much the low to mid-
levels of the atmosphere can moisten through Wednesday north of
the low to determine how efficient rainfall totals will be.
Regardless, winds will continue to increase as the surface low
tightens the pressure gradient and enhances moisture advection
into the southern half of the CWA.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 255 AM CDT Tue Oct 10 2023
Eyes again shift upstream where a surface low will be moving
northward across the western Gulf of Mexico from the start of the
long term period. Aloft, the mean flow will remain active
southwesterly, which will eventually carry the remains (mid and
upper level remains) of Hurricane Lidia from the EPAC downstream
over Mexico and Texas. The surface low will eventually merge with
a surface stationary frontal boundary along the Gulf Coast. As the
surface low interacts with the higher pressure downstream of our
CWFA, low level pressure gradient will tighten allowing for an
increase in winds, especially over the local waters where Gale
conditions are becoming increasingly likely.
As the deeper tropical moisture moves over the region, it will
interact with the surface frontal boundary and produce widespread
showers across the region due to isentropic upglide. The axis of
heavier precip will likely reside right along this frontal
boundary. As for our CWFA the higher rain chances look to be
across the SE half of the forecast area...or generally along and
south of the I10/12 corridor. On average 1-2 inches of rain will
be common with locally higher amounts possible, especially
southshore and southern MS counties. PWAT values of 2.0" found
generally along and south of I10 will allow for efficient rainfall
and perhaps elevated convection north of the boundary, which could
be a concern for hydro in the urban areas along the southshore and
MS Gulf Coast. This heavy rain axis could still lift northward IF
the surface front positions closer to shore, so this will need to
be monitored. However, looking at the mean upper level flow, not
too much to move this feature very far to the north as it becomes
parallel to this flow.
As mentioned, the low level pressure gradient increases on
Wednesday and Wednesday night. Wind Advisory conditions are
possible along I10. The greatest concern here would be north to
south oriented bridges/elevated surfaces where winds could become
hazardous for high profile vehicles. With low level winds
increasing, a minor coastal flooding potential will reside along
eastward facing coasts, however, lower astronomical tides and the
overall fetch will probably limit coastal flooding in general.
Otherwise, the other concern would be south of the front where
instability will be more surface based, shear profiles would be
supportive of low topped supercells with a tornado/waterspout
potential, however, again the front will struggle to shift
northward, but still an element to monitor across lower
Plaquemines and perhaps the MS Gulf Coast.
This feature will quickly move downstream Wednesday night and into
Thursday with the fast moving southwesterly flow. At the surface,
lower pressure and the frontal boundary will continue to reside
closer to the region. Although still some uncertainty, there will
likely continue to be some weak isentropic lift and perhaps
additional scattered showers and maybe a thunderstorm or two
Thursday and into Friday. The better moisture quality continues
downstream with the more pronounced upper level feature, so not
expecting much in terms of hydro concerns, but some beneficial
rainfall will be possible.
Going into the upcoming weekend expect another cold front to move
through the region. Depending on how much low level moisture
resides ahead of the front, there could be a quick shot of shower
activity ahead of the front, but globals are not very consistent
with these chances. Continued some lower-end chances for now, but
behind the front CAA will help filter in a mild/below average
airmass into the region with northern tier once again reaching the
40s during the overnight late in the period. (Frye)
&&
.AVIATION...
(12Z TAFS)
Issued at 655 AM CDT Tue Oct 10 2023
VFR conditions with light winds out of the east to southeast are
expected at all terminals through the day today. An increasing
SCT-BKN upper-level cirrus deck will be indicative of the
impending impacts coming from upstream expected on Wednesday with
increasing winds and rain associated with an area of low pressure,
but this falls just outside of the forecast period for all except
MSY and HUM where -SHRA has been added. Further tweaks to onset
timing will be evaluated but expect conditions to gradually
deteriorate beyond 12Z Wednesday.
&&
.MARINE...
Issued at 255 AM CDT Tue Oct 10 2023
Favorable marine conditions today will give way to hazardous to
dangerous marine conditions on Wednesday. A surface low will begin
to merge with a stationary front just off the coast of the central
gulf coastal region. This will allow pressure gradient to tighten
over the local waters and tidal lakes. In response, building winds
and seas are expect with Gale conditions likely across most if not
all local waters Wednesday and Wednesday night. A gradual
improvement in sea state is likely by Thursday and especially
Friday. However, another cold front is anticipated later this
weekend, which will likely lead to at least cautionary headlines
if not lower-end small craft advisories. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 60 69 57 / 0 20 70 50
BTR 87 63 70 61 / 0 50 80 50
ASD 84 62 72 59 / 0 30 90 60
MSY 84 67 74 66 / 0 40 90 60
GPT 83 65 74 60 / 0 30 90 70
PQL 85 62 74 59 / 0 20 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from Wednesday afternoon through late Wednesday night
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Gale Watch from Wednesday afternoon through late Wednesday night
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...TJS
LONG TERM....RDF
AVIATION...RW
MARINE...RDFThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 12:22 PM CDT | Gale Warning | LIX | 42 hr | |
| Oct 10, 2:12 PM CDT | Coastal Flood Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint John the Baptist, Saint Tammany | 43 hr |
| Oct 10, 2:12 PM CDT | Coastal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa | 43 hr |
Nearby
Wind Advisories in Louisiana, 2023Wind Advisories in Mississippi, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.